Alert archive / Louisiana / Small Craft Advisories in 2018

Small Craft Advisory 9, NWS Lake Charles, LA

February 7, 2018

NWS Lake Charles, LA issued this small craft advisory at Feb 7, 2018, 2:45 AM CST. It took effect at Feb 7, 2018, 12:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2018, 2:45 AM CST (08:45 UTC)
In effect from
Feb 7, 2018, 12:00 PM CST
Expired
Feb 8, 2018, 9:00 AM CST
In force
21 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

755 
WHUS74 KLCH 070845
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
245 AM CST Wed Feb 7 2018

...Dense fog expected to end behind a cold front this morning...
...Small craft advisory behind the cold front...

.A warm moist air mass in place over colder shelf waters will 
continue to allow for the development of dense sea fog into early 
Wednesday morning before a frontal passage improves visibilities.
Moderate to strong offshore flow expected behind the cold front
for today, diminishing by Thursday.

GMZ455-072200-
/O.EXT.KLCH.MF.Y.0006.000000T0000Z-180207T1800Z/
/O.NEW.KLCH.SC.Y.0009.180207T1800Z-180208T0600Z/
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
245 AM CST Wed Feb 7 2018

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

The National Weather Service in Lake Charles has issued a Small
Craft Advisory, which is in effect from noon today to midnight
CST tonight. 

* WINDS...Northeast near 20 knots.

* WAVES/SEAS...2 to 4 feet.

* Visibility...Widespread 1 nautical mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ452-072200-
/O.EXT.KLCH.MF.Y.0006.000000T0000Z-180207T1500Z/
/O.NEW.KLCH.SC.Y.0009.180207T1800Z-180208T0600Z/
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
245 AM CST Wed Feb 7 2018

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

The National Weather Service in Lake Charles has issued a Small
Craft Advisory, which is in effect from noon today to midnight
CST tonight. 

* WINDS...Northeast near 20 knots.

* WAVES/SEAS...2 to 4 feet.

* Visibility...Widespread 1 nautical mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ450-072200-
/O.EXT.KLCH.MF.Y.0006.000000T0000Z-180207T1200Z/
/O.NEW.KLCH.SC.Y.0009.180207T1800Z-180208T0600Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
245 AM CST Wed Feb 7 2018

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

The National Weather Service in Lake Charles has issued a Small
Craft Advisory, which is in effect from noon today to midnight
CST tonight. 

* WINDS...Northeast near 20 knots.

* WAVES/SEAS...2 to 4 feet.

* Visibility...Widespread 1 nautical mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ470-472-475-072200-
/O.NEW.KLCH.SC.Y.0009.180207T1800Z-180208T0900Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
245 AM CST Wed Feb 7 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM CST
THURSDAY...

The National Weather Service in Lake Charles has issued a Small
Craft Advisory, which is in effect from noon today to 3 AM CST
Thursday. 

* WINDS...Northeast 20 to 25 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ430-432-071200-
/O.EXT.KLCH.MF.Y.0006.000000T0000Z-180207T1200Z/
Sabine Lake-Calcasieu Lake-
245 AM CST Wed Feb 7 2018

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* VISIBILITY...Widespread 1 nautical mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ435-071500-
/O.EXT.KLCH.MF.Y.0006.000000T0000Z-180207T1500Z/
Vermilion Bay-
245 AM CST Wed Feb 7 2018

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

* VISIBILITY...Widespread 1 nautical mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
4 follow-up statements
848 
WHUS74 KLCH 071208
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
608 AM CST Wed Feb 7 2018

...Dense fog expected to end behind a cold front this morning...
...Small craft advisory behind the cold front...

.A warm moist air mass in place over colder shelf waters will
continue to allow for the development of dense sea fog into early
Wednesday morning before a frontal passage improves visibilities.
Moderate to strong offshore flow expected behind the cold front
for today, diminishing by Thursday.

GMZ450-072200-
/O.EXP.KLCH.MF.Y.0006.000000T0000Z-180207T1200Z/
/O.CON.KLCH.SC.Y.0009.180207T1800Z-180208T0600Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
608 AM CST Wed Feb 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT CST TONIGHT...
...DENSE FOG ADVISORY HAS EXPIRED...

* WINDS...Northeast near 20 knots.

* WAVES/SEAS...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ430-432-071315-
/O.EXP.KLCH.MF.Y.0006.000000T0000Z-180207T1200Z/
Sabine Lake-Calcasieu Lake-
608 AM CST Wed Feb 7 2018

...DENSE FOG ADVISORY HAS EXPIRED...

$$

GMZ455-072200-
/O.CON.KLCH.MF.Y.0006.000000T0000Z-180207T1800Z/
/O.CON.KLCH.SC.Y.0009.180207T1800Z-180208T0600Z/
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
608 AM CST Wed Feb 7 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT CST TONIGHT...

* WINDS...Northeast near 20 knots.

* WAVES/SEAS...2 to 4 feet.

* Visibility...Widespread 1 nautical mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ452-072200-
/O.CON.KLCH.MF.Y.0006.000000T0000Z-180207T1500Z/
/O.CON.KLCH.SC.Y.0009.180207T1800Z-180208T0600Z/
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
608 AM CST Wed Feb 7 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT CST TONIGHT...

* WINDS...Northeast near 20 knots.

* WAVES/SEAS...2 to 4 feet.

* Visibility...Widespread 1 nautical mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ435-071500-
/O.CON.KLCH.MF.Y.0006.000000T0000Z-180207T1500Z/
Vermilion Bay-
608 AM CST Wed Feb 7 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* VISIBILITY...Widespread 1 nautical mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ470-472-475-072200-
/O.CON.KLCH.SC.Y.0009.180207T1800Z-180208T0900Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
608 AM CST Wed Feb 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM
CST THURSDAY...

* WINDS...Northeast 20 to 25 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
572 
WHUS74 KLCH 072142
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
342 PM CST Wed Feb 7 2018

...Gusty north winds and building seas behind a cold front...

.Moderate to strong offshore flow will continue tonight behind 
a cold front, with seas building and becoming rough. Winds and
seas will diminish on Thursday.

GMZ470-472-475-080600-
/O.CON.KLCH.SC.Y.0009.000000T0000Z-180208T0900Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
342 PM CST Wed Feb 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
THURSDAY...

* WINDS...Northeast 20 to 25 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ450-452-455-080600-
/O.CON.KLCH.SC.Y.0009.000000T0000Z-180208T0600Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
342 PM CST Wed Feb 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...Northeast near 20 knots.

* WAVES/SEAS...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots 
are expected to produce hazardous wave conditions to small craft. 
Inexperienced mariners, especially those operating smaller vessels
should avoid navigating in these conditions.

&&

$$

24
376 
WHUS74 KLCH 080340
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
940 PM CST Wed Feb 7 2018

...Gusty north winds and rough seas behind a cold front...

.Moderate to strong offshore flow will continue tonight behind a
cold front which will result in rough seas. Winds and seas will 
diminish on Thursday.

GMZ470-472-475-080900-
/O.CON.KLCH.SC.Y.0009.000000T0000Z-180208T0900Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
940 PM CST Wed Feb 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
THURSDAY...

* WINDS...Northeast 20 to 25 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ450-452-455-080600-
/O.CON.KLCH.SC.Y.0009.000000T0000Z-180208T0600Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
940 PM CST Wed Feb 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...Northeast near 20 knots.

* WAVES/SEAS...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
793 
WHUS74 KLCH 080850
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
250 AM CST Thu Feb 8 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

.Moderate to strong offshore flow will diminish by mid morning as
the pressure gradient relaxes a bit.

GMZ470-472-475-081500-
/O.EXT.KLCH.SC.Y.0009.000000T0000Z-180208T1500Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
250 AM CST Thu Feb 8 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...Northeast 20 to 25 knots.

* WAVES/SEAS...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 11:37 PM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Feb 6, 11:37 PM CST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1137 PM CST Tue Feb 6 2018

.DISCUSSION...
06Z TAFS

&&

.AVIATION...
Two boundaries are present across the area this morning. A warm
front extends from west to east across central Louisiana near
Alexandria while a cold front approaching from the west currently
extends from near Lufkin southwest to near Houston. The warm front
will continue to provide a weak focus for isolated to scattered
showers through the early morning. Where showers are absent, areas
of dense fog have developed and this fog will persist until the
cold front nears. As the cold front begins to move through the
area beginning around 3 AM, shower and thunderstorm activity is
expected to increase in coverage and intensity. Winds will shift
out of the northwest then out of the north as the front moves
through. Scattered light to moderate rainfall will continue
behind the front through much of the day before coming to an end
late tonight. IFR to VIFR CIGs will prevail through the entire
period.

Jones

&&

.PREV DISCUSSION... /issued 918 PM CST Tue Feb 6 2018/

UPDATE...
Dense Fog Advisory has been issued up to the I-10 corridor through
6 AM CST for the possible intrusion of sea fog inland. Marine
Dense Fog Advisory will continue until 8 AM CST for the
persistence of dense sea fog over the near shore waters and
coastal lakes and bays.

Rua

DISCUSSION...
Weather map at 07/03Z shows a frontal boundary draped across the
region from northeast Louisiana down into south central Texas. A
frontal wave is located near KLFK. Forecast area is currently in
the warm sector of this boundary with temperatures and dewpoints
in the 60s. As the frontal wave continues to move to the
northeast, the trailing frontal boundary will move southeast as a
cold front reaching the northwest portion of the forecast area
after midnight, then through southeast Texas into lower Southwest
Louisiana around sunrise, before moving across the remainder of
the forecast area during Wednesday morning.

With southerly winds bringing the warm and very moist
air over relatively colder shelf waters, dense sea fog has formed
with all the platforms out 20 nm to the coast reporting visibility
at zero or 1/4 of a mile. This sea fog has been gradually moving
inland past the intracoastal water way, with visibilities below 1
mile with a low ceiling of 200 feet being reported, and
visibilities at times has been below 1/2 mile at KUXL and KORG.
This fragmented Gulf stratus and sea fog will continue to move
inland during the remainder of the evening and overnight until the
cold front reaches the area, with visibilities occasionally
lowering to a quarter of a mile. Therefore, have gone ahead and
issued a dense fog advisory up to the I-10 corridor. Lift and
wind speeds further north should keep clouds as low stratus deck.

Active southern jet is also noted over the forecast area, and this
has helped bring copious amounts of moisture to the forecast area.
Latest upper air sounding from KLCH at 07/00Z showed Precipitable
Water values around 1.70 inches. This well over the 90th
percentile value of 1.27 inches for early February, and well over
200 percent of norm. The upper level jet streak is also providing
good upper level divergence as the forecast area is in the
favorable right entrance region, providing favorable mid level
shear, mid level lapse rates, and decent elevated instability.
Therefore, expect elevated convection to develop behind the
frontal boundary as the rich moisture is lifted over the boundary.

A few stronger storms can not be ruled out, especially over
northern portions closer to the best upper level divergence, for
mainly hail and locally heavy rainfall, as first stable marine
layer and then cooler air behind the front, will limit stronger
winds mixing down to the surface, keeping convection on the
elevated side. SPC does have a marginal risk of severe weather
for the low end probability of hail for sections north of Highway
190.

Elevated convection will persist through out the day on Wednesday
behind the front. High temperatures will likely occur early in the
morning as temperatures will fall or hold steady behind the front.

Besides issuing the dense fog advisory, made minor adjustments to
the pop, temperature, wind grids, based on current observations
and short term guidance trends. Despite modifications, general
theme of previous forecast is on track.

Rua

PREV DISCUSSION... /issued 556 PM CST Tue Feb 6 2018/

DISCUSSION...
00Z TAFS

AVIATION...
Scattered showers and a few thunderstorms will continue to move
across the area this evening in the vicinity of a warm front
draped across central Louisiana. With the ground saturated from
earlier rains and relatively warm, moist air near the surface,
areas of fog is expected to develop after sunset. Visibilities
will likely vary considerably overnight as fog development will be
influenced by the scattered precipitation. CIGs are also expected
to lower to IFR or VIFR through much of the overnight period.

Showers and thunderstorms will increase further after
midnight as a cold front slowly approaches the area. The front
will push through early Wednesday morning, but generally light,
stratiform rain will continue behind the front through much of
the day beneath IFR to VIFR skies.

Jones

PREV DISCUSSION... /issued 345 PM CST Tue Feb 6 2018/

DISCUSSION...
Sfc analysis this afternoon shows a quasi-stationary boundary
lying across the nrn portions of the area with serly winds and
65-70 dewpoints south of it/more erly winds and lower dewpoints to
its north. Water vapor imagery continues to show us in a wswrly
flow aloft with a longwave trof axis over the wrn CONUS...this
flow is keeping us fairly moist with a good feed from the Pacific
noted. Weak ripples in the flow along with WAA/isentropic lift are
helping generate scattered to numerous showers with an occasional
storm or two across the forecast area today. Observations from the
near shore coastal waters show pesky dense fog persisting.

As addressed earlier with the extension of the Marine Dense Fog
Advisory, expect patchy fog to linger around the inland lakes/bays
through tonight as the area will remain in a very soupy boundary
layer airmass.

Showers and the occasional storm will continue until early
tomorrow when the trof out west pushes ewd and helps shove the
front through the area. Could see a strong storm or two develop in
vicinity of the front which could drop severe hail as forecast
soundings indicate reasonable shear through a good layer...however
threat looks minimal enough at this point to leave out the
grids/zones and handle with the afternoon HWO issuance. Lingering
overrunning-type rains look possible as we move into Wednesday
night, especially near the coast as the front is progged to stall
over the nrn Gulf. With the early arrival of the front across the
nrn zones, the temperatures are not forecast to rise much
tomorrow, topping out in the lower 50s. Cold Canadian high
pressure will build swd into the cntl CONUS, allowing temps to
fall into the 30s across the nrn 1/2 of the area tomorrow
night/Thursday morning.

After a dry day Thursday with slightly below normal temps, rain
chances return for Friday as another disturbance aloft moves nwd
out of Old Mexico with increasing moisture. With an unsettled
pattern in place, scattered showers and occasional storms remain
in the forecast into Sunday when the next front is progged to
slide through the area. Long-range models differing somewhat on
what's to come beyond the frontal passage and a blended forecast
leads to lingering small rain chances for the early part of next
week.

MARINE...
Marine dense fog advisory remains in effect until 14z tomorrow.
MAREPS/sky cam observations continue to indicate very poor
visibilities in place over the advised area which will linger
until FROPA tomorrow. Elevated nrly winds, possibly to SCA
criteria over the outer waters, are expected in wake of the front
tomorrow into Thursday. Winds will then gradually diminish and
shift srly by late Friday as high pressure shifts ewd. Next shot
of nrly winds look to stay below headline criteria for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  68  50  52  35 /  70  90  80  20
LCH  73  57  60  41 / 100  60  80  50
LFT  74  61  64  42 /  80  60  70  50
BPT  70  55  56  40 / 100  60  80  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 6 AM CST Wednesday for LAZ041>045-
     052>055-073-074.

TX...Dense Fog Advisory until 6 AM CST Wednesday for TXZ215-216.

GM...Dense Fog Advisory until 8 AM CST Wednesday for GMZ430-432-435-
     450-452-455.

&&

AVIATION...66
Hazardous weather outlook, Feb 6, 9:26 PM CST, 5 hours 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lake Charles LA
926 PM CST Tue Feb 6 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
071400-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
926 PM CST Tue Feb 6 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Tonight

Dense sea fog will be possible up to the I-10 corridor with
visibilities at times below 1/4 of a mile, until a cold front
moves through.

Scattered to numerous showers with a few thunderstorms are
expected tonight ahead of our next cold frontal passage. A storm
or two could be on the strong side across interior Southeast Texas
and Central Louisiana near the front late tonight with small hail
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Showers and storms will continue on Wednesday as the front moves
through the area...with a continued slim chance of a strong storm
in vicinity of the front. After a dry Thursday, rain chances
return for Friday and linger through the end of the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-071400-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
926 PM CST Tue Feb 6 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Tonight

Areas of fog, likely reducing visibilities well below one
nautical mile, will continue mainly on the near shore coastal
waters out to 20 nautical miles through tonight, with some sea fog
moving into the coastal lakes and bays. Otherwise, scattered
showers and isolated thunderstorms are expected mainly late
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Elevated northerly winds are expected behind a cold front for
Wednesday and Thursday before relaxing. Increased chances of
showers are expected by Friday and into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Feb 6, 9:40 PM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
940 PM CST TUE FEB 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     LIGHTNING        HONEY ISLAND            30.40N 94.44W
02/06/2018                   HARDIN             TX   BROADCAST MEDIA

            *** 1 FATAL, 1 INJ *** A 22 YEAR OLD MAN WAS KILLED ON
            STARLIGHT ROAD NEAR HONEY ISLAND AS A RESULT OF A
            LIGHTNING STRIKE WHILE WORKING ON CATTLE FENCING. A 57
            YEAR OLD RELATIVE ALSO SUSTAINED 2ND DEGREE BURNS, BUT
            SURVIVED. THE LIGHTNING STRIKE ALSO KNOCKED A NEARBY COW
            TO THE GROUND.

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 6:37 PM CSTDense Fog AdvisoryLCHCameron, Lafayette, Saint Martin11 hr
Feb 7, 3:15 AM CSTSpecial Weather StatementLCHVernon30 min
Feb 7, 3:36 AM CSTTornado WarningLCHVernon24 min
Feb 7, 3:46 AM CSTTornado WarningLCHRapides13 min
Feb 7, 3:48 AM CSTSpecial Weather StatementLCHBeauregard42 min
Feb 7, 3:56 AM CSTTornado WarningLCHRapides, Vernon34 min
Feb 7, 4:50 AM CSTSpecial Weather StatementLCHRapides25 min
Feb 7, 5:10 AM CSTSpecial Weather StatementLCHAvoyelles65 min
Feb 7, 9:44 AM CSTSpecial Weather StatementLCHOrange61 min
Feb 7, 2:37 PM CSTSpecial Weather StatementLCHHardin23 min

Nearby

Small Craft Advisories in Louisiana, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.